MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ CALCOFLUOR WHITE REAGENT DROPPER; STAINS, MICROBIOLOGIC

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ CALCOFLUOR WHITE REAGENT DROPPER; STAINS, MICROBIOLOGIC
Model Number 261195
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that bd bbl¿ calcofluor white reagent dropper pierced through the vial and cut a lab tech while he had soiled gloves on.The following information was provided by the initial reporter: calcofluor stain ampule crystal pierced through the vial and cut a lab tech while he had soiled gloves on.No exposure to blood was reported.They do not believe so as the scientist had just changed his gloves.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6.Investigation summary: this memo serves to summarize findings on your recent complaint (b)(4) on product 261195 (dropper calcofluor white), lot number b006e094m, where it was observed that glass broke through the plastic bottle and caused a finger injury.Event description: " calcofluor stain ampule crystal pierced through the vial and cut a lab tech while he had soiled gloves on." complaint history review: a review of past complaints on this product over the past 12 months does not indicate a trend on this issue.Device history record review: a review of the device history record does not indicate any manufacturing issues.Sample analysis: no photos or returns were available.The retention samples did not exhibit any defects.Evaluations results: based on the investigation, no defect was observed.There is no systemic failure in the manufacturing process and the retention samples were satisfactory.No complaint trend exists on this issue with this product.Investigation conclusion: based on the evaluation of the investigation, the complaint was not confirmed.It is recommended to follow the testing procedure as defined in the instruction for use (ifu) and squeeze the ampoule only once.As no deviations were observed in the investigation, no corrective or preventive actions are indicated at this time.However, bd will continue to monitor for trending.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD BBL¿ CALCOFLUOR WHITE REAGENT DROPPER
Common Device Name
STAINS, MICROBIOLOGIC
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16864662
Report Number1119779-2023-00515
Device Sequence Number14822291
Product Code JTS
UDI-Device Identifier30382902611951
UDI-Public30382902611951
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2023
Device Model Number261195
Device Catalogue Number261195
Device Lot NumberB06E094M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer08/28/2023
Initial Report FDA Received Date05/03/2023
Supplement Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown